Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Midland/Odessa, TX

May 23, 2015Andrews County, Ector County, Gaines County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 23, 2015, 4:23 PM CDT for Andrews County, Ector County, Gaines County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2015, 4:23 PM CDT (21:23 UTC)
Expired
May 23, 2015, 8:15 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Andrews County, TX, Ector County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 27 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS54 KMAF 232123
FFWMAF
TXC003-135-165-240115-
/O.NEW.KMAF.FF.W.0026.150523T2123Z-150524T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ECTOR COUNTY IN WEST TEXAS...
  EXTREME SOUTH CENTRAL GAINES COUNTY IN WEST TEXAS...
  EASTERN ANDREWS COUNTY IN WEST TEXAS...

* UNTIL 815 PM CDT

* AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE EASTERN TWO
  THIRDS OF ECTOR COUNTY AND EASTERN ANDREWS COUNTY. THE CITY
  OF ODESSA IS IN THE FLASH FLOODING WARNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ODESSA
  SCHELEMEYER FIELD...ANDREWS COUNTY AIRPORT...ODESSA...NORTH
  COWDEN...GOLDSMITH...GARDENDALE AND ANDREWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

&&

LAT...LON 3203 10273 3226 10267 3253 10250 3250 10222
      3225 10221 3211 10223 3209 10231 3199 10231
      3181 10231 3168 10230 3167 10254 3168 10274

$$
1 follow-up statement
713 
WGUS74 KMAF 232253
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
553 PM CDT SAT MAY 23 2015

TXC003-135-165-240115-
/O.CON.KMAF.FF.W.0026.000000T0000Z-150524T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ECTOR-GAINES-ANDREWS-
553 PM CDT SAT MAY 23 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
EASTERN ANDREWS...EXTREME SOUTH CENTRAL GAINES AND ECTOR COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
THUNDERSTORMS PRODUCING HEAVY RAINFALL MOVING EAST AT 20 MPH INTO 
THE WARNED AREA. ADDITIONAL FLOODING IS POSSIBLE...ESPECIALLY IN
PENWELL...WEST ODESSA AND ODESSA.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...PENWELL...WEST ODESSA...ODESSA AND ODESSA SCHLEMEYER
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3203 10273 3226 10267 3253 10250 3250 10222
      3225 10221 3211 10223 3209 10231 3199 10231
      3181 10231 3168 10230 3167 10254 3168 10274

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:07 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 23, 3:07 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT Sat May 23 2015

.UPDATE...

Update for Tornado Watch number 196 until 24/02Z.

&&

.PREV DISCUSSION... /ISSUED 109 PM CDT Sat May 23 2015/

DISCUSSION...

Thunderstorms have developed over the Big Bend region this morning,
with additional storms beginning to form in and near the Davis
Mountains early this afternoon. Some of these storms are expected
to become severe, in addition to producing locally heavy rainfall.
Later this afternoon and tonight, expect thunderstorms to become
more widespread, especially over the Trans Pecos, Permian Basin
and into the Western Low Rolling Plains and Lower Trans Pecos.
Severe storms will be possible in these areas, but the threat of
heavy rainfall and flash flooding will be most pronounced in these
areas.

A large upper low will gradually translate northeastward into
Colorado overnight while a shortwave trough at the base of this
upper low moves over the region.  Height falls associated with the
upper low/southern shortwave trough will serve to keep low level
moisture over west Texas through tonight, and along with appreciable
mid and upper level moisture keep PWats at 1-1.5 inches, or 1-2
standard deviations above normal.  As synoptic scale lift increases
over the area later this afternoon/tonight, the RRQ of an upper jet
will provide ventilation for convection which should allow
thunderstorms to flourish along and east of a surface trough/dryline
as it moves east over the area tonight.  SBCAPE of 1000-1500 J/kg
will provide fuel for thunderstorm development, while 0 to 6Km shear
of 40-50Kt and marginal mid level lapse rates near 7 C/Km will
likely yield storms producing large hail, damaging winds, a tornado
or two, and heavy rainfall.  The severe threat will continue after
sunset, thanks in part to a low level jet increasing over the region
along with favorable divergence aloft.  These features will also
enhance the threat of heavy rainfall into the late night hours.  A
secondary round of convection, or training of cells may also occur,
especially over the eastern most counties of the forecast area.
Therefore, will extend the current Flash Flood Watch (FFA) until
24/12Z.  The converse is expected for the western most counties
included in the FFA, namely Gaines, Andrews, Winkler and Ward.
Think convection will be too sparse this afternoon and evening for
widespread heavy rainfall, so will trim these counties from the
watch.

After the shortwave trough moves by early Sunday morning, think
Sunday will be fairly quiescent, but just a bit breezy with a
drying southwesterly winds and temperatures rising to near normal.
However, a shortwave trough rounding the back and southern side of
the departing upper low will head toward the region, with
height/surface pressure falls drawing moisture back into the area
and a surface trough/dryline sharpening over the area on Monday.
Will keep a chance of thunderstorms in the forecast, mainly over the
eastern half of the CWA.  Some of these storms could be strong, if
not severe, as instability, shear and lapse rates will be
favorable.  But the timing of the shortwave trough may be such that
convection starts early in the day, which could temper the severity
of storms.  Fairly weak westerly flow aloft, or weak upper ridging,
will then prevail over the region Tuesday into Wednesday which
portends dry and seasonably warm temperatures.  However, another
upper trough will take shape over the western ConUS, head east and
give the region another chance of rain from Wednesday night through
Friday.  Temperatures look to be seasonably warm during this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 60  83  56  85  /  50  10  10  20
BIG SPRING TX              61  86  62  86  /  70  20  10  40
CARLSBAD NM                50  86  53  86  /  20   0   0  10
DRYDEN TX                  63  91  65  90  /  60  10  10  30
FORT STOCKTON TX           57  88  59  88  /  50  10  10  20
GUADALUPE PASS TX          51  77  55  80  /  20   0   0  10
HOBBS NM                   53  80  51  82  /  30  10   0  10
MARFA TX                   47  80  43  82  /  30   0   0  10
MIDLAND INTL AIRPORT TX    62  86  61  87  /  50  10  10  30
ODESSA TX                  62  85  61  86  /  50  10  10  20
WINK TX                    58  88  55  89  /  40  10   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through Sunday morning FOR THE FOLLOWING
     ZONES... Borden...Crane...Dawson...Ector...Glasscock...
     Howard...Martin...Midland...Mitchell...Pecos...Reagan...
     Scurry...Terrell...Upton.

&&

99/99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 23, 1:15 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT SAT MAY 23 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
115 PM CDT SAT MAY 23 2015 /1215 PM MDT SAT MAY 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

THE EMPHASIS FOR STORMS WILL BE ACROSS THE EASTERN AND FAR SOUTHERN
AREAS WHERE SEVERE STORMS AND HEAVY RAIN WILL BE POSSIBLE. ALSO
THERE IS THE POTENTIAL FOR STRONG STORMS TO REFORM IN THE VICINITY
OF THE WESTERN PERMIAN BASIN LATE THIS AFTERNOON AND EARLY
EVENING.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS INCLUDING THE POTENTIAL FOR A BRIEF TORNADO.

A FLASH FLOOD WATCH IS EFFECT TODAY AND TONIGHT FOR MOST OF THE
PERMIAN BASIN... THE WESTERN LOW ROLLING PLAINS...AND THE LOWER
TRANS PECOS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY IN THE
EASTERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 23, 2:21 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT SAT MAY 23 2015

NMZ034-TXZ050-059-060-067-231945-
LOVING-WARD-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
221 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN LOVING...NORTHWESTERN WARD...SOUTHEASTERN LEA...SOUTHWESTERN
ANDREWS AND WINKLER COUNTIES UNTIL 245 PM CDT/145 PM MDT/...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WERE LOCATED 9 MILES WEST OF WINKLER COUNTY
AIRPORT AT 220 PM CDT/120 PM MDT/...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3228 10319 3202 10280 3193 10280 3157 10335
      3173 10356
TIME...MOT...LOC 1920Z 225DEG 37KT 3178 10334
Special weather statement, May 23, 2:44 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT SAT MAY 23 2015

TXZ058-067-075-232045-
PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
244 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN PECOS...SOUTHEASTERN REEVES AND WARD COUNTIES UNTIL 345
PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF VERHALEN AT
243 PM CDT...MOVING NORTHEAST AT 45 MPH. ADDITIONAL STRONG
THUNDERSTORMS ACROSS REEVES COUNTY WERE MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO NICKEL HAIL AND STRONG WINDS TO 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.

&&

LAT...LON 3158 10334 3165 10322 3164 10278 3132 10278
      3080 10351 3095 10373
TIME...MOT...LOC 1943Z 221DEG 37KT 3105 10344
Special weather statement, May 23, 3:25 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT SAT MAY 23 2015

TXZ060-061-067-068-232115-
ECTOR-CRANE-WARD-WINKLER-
325 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN WARD...NORTHWESTERN CRANE...SOUTHEASTERN WINKLER AND
SOUTHWESTERN ECTOR COUNTIES UNTIL 415 PM CDT...

A STRONG THUNDERSTORM CAPABLE OF SMALL HAIL UP TO NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WAS LOCATED 7 MILES NORTH OF WICKETT AT 324
PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3195 10270 3162 10242 3154 10264 3146 10299
      3169 10315
TIME...MOT...LOC 2024Z 245DEG 22KT 3167 10303
Special weather statement, May 23, 3:31 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 PM CDT SAT MAY 23 2015

TXZ074-080-081-232100-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
331 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 400 PM
CDT...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF HAIL UP NICKEL-SIZE AND
GUSTY WINDS UP TO 50 MPH WAS LOCATED 30 MILES SOUTHWEST OF PAISANO
PASS AT 331 PM CDT...MOVING EAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3033 10378 2972 10338 2963 10396 3010 10419
TIME...MOT...LOC 2031Z 257DEG 32KT 3011 10407 2972 10384
Special weather statement, May 23, 3:38 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT MAY 23 2015

TXZ050-060-061-232115-
ECTOR-WINKLER-ANDREWS-
338 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN WINKLER...NORTHERN ECTOR AND SOUTH
CENTRAL ANDREWS COUNTIES UNTIL 415 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES WEST OF
GOLDSMITH AT 338 PM CDT...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3218 10230 3200 10238 3192 10257 3195 10271
      3189 10284 3182 10295 3224 10273
TIME...MOT...LOC 2038Z 219DEG 27KT 3201 10269
Special weather statement, May 23, 4:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 PM CDT SAT MAY 23 2015

TXZ058-074-075-080-081-232145-
PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS
PECOS-MARFA PLATEAU-BIG BEND AREA-
406 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...
SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 445 PM
CDT...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF GUSTY WINDS UP TO 50 MPH &
SMALL HAIL UP TO NICKEL-SIZE WAS LOCATED FROM 5 MILES SOUTHEAST OF
TOYAHVALE TO 20 MILES SOUTHWEST OF ALTUDA AT 405 PM CDT...MOVING
NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3122 10330 3006 10305 2980 10345 2964 10382
      3082 10403
TIME...MOT...LOC 2105Z 237DEG 42KT 3091 10371 3004 10358

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:47 PM CDTSpecial Weather StatementMAF28 min
May 23, 2:21 PM CDTSpecial Weather StatementMAFWinkler24 min
May 23, 2:44 PM CDTSpecial Weather StatementMAFWard61 min
May 23, 3:25 PM CDTSpecial Weather StatementMAFEctor50 min
May 23, 3:31 PM CDTSpecial Weather StatementMAFPresidio29 min
May 23, 3:38 PM CDTSpecial Weather StatementMAFEctor37 min
May 23, 3:44 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland61 min
May 23, 4:02 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin58 min
May 23, 4:06 PM CDTSpecial Weather StatementMAF39 min
May 23, 4:24 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Martin, Midland, Upton66 min
May 23, 4:44 PM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Ector, Gaines, Martin, Midland and 1 more3 hr
May 23, 4:45 PM CDTSevere Thunderstorm WarningMAFDawson45 min
May 23, 4:46 PM CDTSpecial Weather StatementMAFPecos, Ward44 min
May 23, 5:03 PM CDTSpecial Weather StatementMAFHoward57 min
May 23, 5:07 PM CDTSpecial Weather StatementMAFGlasscock53 min
May 23, 5:16 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Pecos, Upton, Ward, Winkler44 min
May 23, 5:29 PM CDTSpecial Weather StatementMAFBorden31 min
May 23, 5:30 PM CDTSpecial Weather StatementMAF45 min
May 23, 5:55 PM CDTAreal Flood AdvisoryMAFCrane, Ector, Pecos, Reeves, Upton, Ward and 1 more3 hr
May 23, 6:22 PM CDTFlash Flood WarningMAFEctor, Martin, Midland3 hr
May 23, 6:32 PM CDTSpecial Weather StatementMAFMitchell, Scurry28 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.